Cefepime induced acute interstitial nephritis - BMC Nephrolo
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Nephrotoxicity due to drugs especially beta lactams and cephalosporins has been well recognised. Cefepime is a fourth-generation cephalosporin that is widely prescribed with few severe adverse reactions reported. Although cefepime induced neurotoxicity has frequently been reported, there is yet no reported case of acute interstitial nephritis caused by this drug. This article reports a biopsy proven case of acute kidney injury due to acute interstitial nephritis associated with use of cefepime for treatment of mastoiditis and temporal bone osteomyelitis.

Case presentation:
A 62-year-old Caucasian female presented with symptoms of right sided mastoiditis. A brain Magnetic Resonance Imaging scan revealed presence of right sided mastoiditis with concurrent temporal bone osteomyelitis. Microbiological specimen isolated an Escherichia coli. Therapy was commenced with intravenous cefepime. After 4 weeks of therapy with intravenous cefepime she developed acute kidney injury. No other medications were taken by the patient. Urine analysis revealed non-nephrotic range proteinuria. There was no red cell casts or white cell casts. Renal biopsy confirmed acute interstitial nephritis as cause of acute kidney injury. Cefepime therapy was ceased and treatment with ciprofloxacin was given to complete the treatment course...

http://bit.ly/2yp4mci
Like
Comment
Share